MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC-2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC-2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-60-000
Medical Device Problem Codes Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation complaint received ad 23 mar 2022.Revision completed due to pain, excessive and toxic cobalt chromium to wear, tissue and bone destruction.Prior to revision mri shows pseudotumor formation consistent with metallosis.Doi: (b)(6) 2008; dor: (b)(6) 2020 right hip.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (health effect- clinical code).
 
Event or Problem Description
After review of medical records, medical reported that on (b)(6) 2020 the patient was revised due to right hip metallosis.Patient-reported had squeaking right hip joint and chronic pain, a pseudotumor on mri, and metal ions were high.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received: on (b)(6)2020, exactly 3 weeks after the revision of his right hip replacement surgery, the patient was reported in the shower and turned to dry off when he felt his hip popped out of place.The patient was found in the shower of his home after his hip become dislocated.The patient was transported to the hospital.On (b)(6)2020, the patient was brought to the hospital due to extremity pain, felt a popping sensation on his right hip is now unable to bear weight pain and his right leg was shortened.On (b)(6)2020, the patient was brought back to the same hospital due to acute pain.The patient stated he would be trying to bend down to tie his shoes he felt a pop in his right hip.Thought it would self-reduce once he relax but it did not go back and eventually called on for help.On (b)(6)2020, the patient was dispatched to a residence for bleeding from the medical device.The home health nurse who was changing the dressing around the site said that the bleeding would not stop as it continued.
 
Event or Problem Description
Medical records were received with the following additional information: on (b)(6) 2020, patient has reminded his right hip replacement was done 2008 in california with metal-on-metal depuy hip replacement.He did fine with that initially, but he has had squeaking in that hip since then.On (b)(6) 2022, the patient had a follow up on patient condition, preparing for discharge.The patient has a history of right tha joint infection requiring i&d on (b)(6) 2020 with long course of iv antibiotics then transitioned to oral meds.The patient developed breakthrough infection, requiring right hip resection arthroplasty revision (b)(6) 2022, with initiation of iv antibiotics through (b)(6) 2022.Resident has decreased mobility to right hip joint due to infected prosthesis and infected surgical wound to right hip.Has joint contracture of bilateral feet.Partial weight bearing to rle.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.

Brand Name
12/14 ARTICUL 44MM M SPEC-2
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14040178
Report Number1818910-2022-06304
Device Sequence Number5410874
Product Code LPH
UDI-Device Identifier10603295034018
UDI-Public10603295034018
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/07/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2012
Device Model Number1365-60-000
Device Catalogue Number136560000
Device Lot Number2473828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/12/2022
01/27/2023
01/30/2023
02/06/2023
03/01/2023
06/27/2023
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date04/13/2022
01/30/2023
02/02/2023
02/21/2023
03/07/2023
06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT44IDX62OD; PINNACLE SECTOR II CUP 62MM; SUMMIT POR TAPER SZ7 HI OFF; UNK HIP ACETABULAR LINER METAL PINNACLE; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight93 KG